Jump to content

When are at risk of a seizure?


Recommended Posts

I tapered too fast off of Lorazepam but I'm going into my sixth month with what appears to be a slow but consistant improvement. I read about many people having a seizure and going to the ER because of doing this. I guess I was wondering if a person was at more of a risk of having a seizure early on in the w/d process rather than later. I'm sure there some instances of a person having a problem all through the w/d but I was curious about most people in general.
Link to comment
Share on other sites

I started a subject and screwed it up. I meant to say 'When are YOU at risk of a seizure'. Benzos got my brain short circuiting!
Link to comment
Share on other sites

Hi Skippy, I'm not an expert on the subject but from looking at your signature line it looks like your last benzo was March 27th? If this is correct than you are over two months off benzos so I would think the risk of seizures is over. I think that they happen when one makes too large a cut or CT. Congratulations on being off. Somebody else might want to chime in here as I'm not an expert.

 

Frannie

Link to comment
Share on other sites

Thanks Frannie.  That is correct. I have not taken anything since March 27th. It's been rough at times but I feel like I have been slowly improving since then. I live alone so I get concerned about having to call 911 if I'm even capable of doing that depending on what's going on with me.

 

Steve aka Skippy

Link to comment
Share on other sites

Hi Skippy,

 

I'm no expert either, but I read where,  after 2 or 3 weeks have passed, your chance of a seziure is almost non-existent.

Link to comment
Share on other sites

[d5...]

Skippy,

 

I have had seizures before Benzo use.

 

I would think also that the risk of seizure is over by looking at your signature line.

So, I agree with Frannie.

 

What symptoms are you having that makes you think you may seizure?

Or are you just concerned about the timing off, and the seizure threat?

 

It takes a good jolt to the nervous system to have a seizure, depending on threshold.. which varies from person to person.

I think you will be fine.

 

S#

 

Link to comment
Share on other sites

Sigma0123

 

What symptoms are you having that makes you think you may seizure?

Or are you just concerned about the timing off, and the seizure threat?

 

S#

 

Yes, concerned about the seizure threat. Concerned about any medical threat during the w/d because I live alone. I don't have any symptoms at the moment. This form is very helpful but it can make me worry a little too much at times. I'm trying to find the line between staying informed and being freaked out.

 

Steve

Link to comment
Share on other sites

[d5...]

Steve,

 

I understand.

 

Well, in my case I have a history of seizures.. mostly childhood seizures.

 

Yes, concerned about the seizure threat. Concerned about any medical threat during the w/d because I live alone. I don't have any symptoms at the moment. This form is very helpful but it can make me worry a little too much at times. I'm trying to find the line between staying informed and being freaked out.

 

I have to remind myself of this as well.

 

I believe you will be fine. I haven't read too many stories about people withdrawing and having a seizure.

Sometimes, I believe we have a better chance of getting hit by a bus rather than a seizure.

 

I understand the anxiety and worry about having a seizure, but mostly people who do have them.. had them prior to benzo use.

 

Ashton states it's very rare.

Again, as far as you are out.. you'll be fine.

 

S#

 

Link to comment
Share on other sites

Hi Steve, I think that WD itself, especially since you did a rapid taper is enough to cause anxiety. You have a good head start on healing and will continue to as time goes by. It's a good idea to read the success stories, I do that when I start to worry.

 

Frannie 

Link to comment
Share on other sites

×
×
  • Create New...